On the Numerical Solutions of a Wave Equation

( Vol-5,Issue-12,December 2018 ) OPEN ACCESS

Mehmet Şenol


Initial value problems, wave equation, perturbation-iteration algorithm, difference schemes, error analysis.


In this paper we have obtained approximate solutions of a wave equation using previously studied method namely perturbation-iteration algorithm (PIA). The results are compared with the first and second order difference scheme solutions by absolute error. In addition, to prove the effectiveness of the method, we have presented some graphics and tables.

ijaers doi crossref DOI:


Paper Statistics:
  • Total View : 102
  • Downloads : 21
  • Page No: 213-216
Cite this Article:
Click here to get all Styles of Citation using DOI of the article.

[1] Wazwaz, A. M., & El-Sayed, S. M. (2001). A new modification of the Adomian decomposition method for linear and nonlinear operators. Applied Mathematics and Computation, 122(3), 393-405.
[2] Momani, S., & Odibat, Z. (2006). Analytical solution of a time-fractional Navier–Stokes equation by Adomian decomposition method. Applied Mathematics and Computation, 177(2), 488-494.
[3] He, J. H., & Wu, X. H. (2006). Construction of solitary solution and compacton-like solution by variational iteration method. Chaos, Solitons & Fractals, 29(1), 108-113.
[4] Shakeri, F., & Dehghan, M. (2008). Numerical solution of the Klein–Gordon equation via He’s variational iteration method. Nonlinear Dynamics, 51(1-2), 89-97.
[5] Abbasbandy, S. (2007). The application of homotopy analysis method to solve a generalized Hirota–Satsuma coupled KdV equation. Physics Letters A, 361(6), 478-483.
[6] Rashidi, M. M., & Pour, S. M. (2010). Analytic approximate solutions for unsteady boundary-layer flow and heat transfer due to a stretching sheet by homotopy analysis method. Nonlinear Analysis: Modelling and Control, 15(1), 83-95.
[7] Ganji, D. D., & Sadighi, A. (2006). Application of He's homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations. International Journal of Nonlinear Sciences and Numerical Simulation, 7(4), 411-418.
[8] Ghori, Q. K., Ahmed, M., & Siddiqui, A. M. (2007). Application of homotopy perturbation method to squeezing flow of a Newtonian fluid. International Journal of Nonlinear Sciences and Numerical Simulation, 8(2), 179-184.
[9] Ashyralyev, A., & Koksal, M. E. (2005). On the second order of accuracy difference scheme for hyperbolic equations in a Hilbert space. Numerical Functional Analysis and Optimization, 26(7-8), 739-772.
[10] Ashyralyev, A., & Köksal, M. E. (2008). A numerical solution of wave equation arising in non-homogeneous cylindrical shells. Turkish Journal of Mathematics, 32(4), 409-427.
[11] Pandit, S., Jiwari, R., Bedi, K., & Koksal, M. E. (2017). Haar wavelets operational matrix based algorithm for computational modelling of hyperbolic type wave equations. Engineering Computations, 34(8), 2793-2814.
[12] Keskin, Y., & Oturanc, G. (2009). Reduced differential transform method for partial differential equations. International Journal of Nonlinear Sciences and Numerical Simulation, 10(6), 741-750.
[13] Kanth, A. R., & Aruna, K. (2008). Differential transform method for solving linear and non-linear systems of partial differential equations. Physics Letters A, 372(46), 6896-6898.
[14] Aksoy, Y., & Pakdemirli, M. (2010). New perturbation–iteration solutions for Bratu-type equations. Computers & Mathematics with Applications, 59(8), 2802-2808.
[15] Aksoy, Y., Pakdemirli, M., Abbasbandy, S., & Boyacı, H. (2012). New perturbation-iteration solutions for nonlinear heat transfer equations. International Journal of Numerical Methods for Heat & Fluid Flow, 22(7), 814-828.
[16] Ashyralyev, A., Koksal, M. E., & Agarwal, R. P. (2011). An operator-difference scheme for abstract Cauchy problems. Computers & Mathematics with Applications, 61(7), 1855-1872.
[17] Sobolevskii, P. E., & Chebotareva, L. M. (1977). Approximate solution of the Cauchy problem for an abstract hyperbolic equation by the method of lines. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika, (5), 103-116.